Winter Weather, Jefferson
- When
- February 6, 6:00 AM CST to 2:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- NWS Employee
- Coordinates
- 43.021, -88.776 (the zone’s center; the record gives no point)
5 inches within a 7 to 8 hour period. The core of the band extended from the Monroe area in Green County, northeast to the City of Milwaukee.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Forcing from an upper level disturbance produced a band of moderate snow over parts of South Central and Southeast Wisconsin and left behind accumulations of 3 to 5.5 inches within a 7 to 8 hour period. The core of the band extended from the Monroe area in Green County, northeast to the City of Milwaukee. Media outlets reports dozens of vehicle accidents. Maximum snow accumulations included 5.5 inches at Palmyra 1.2 SW (Jefferson Co.), 5.0 inches at Orfordville (Rock Co.) and Mukwonago (Waukesha Co.), 4.5 inches in East Troy (Walworth Co.), 4.0 inches in Brodhead (Green Co.), and 3.7 inches at both Milwaukee Mitchell Field (Milwaukee Co.) and Waterford (Racine Co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 6, 3:31 AM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 331 AM CST SUN FEB 6 2011 .VERY SHORT TERM... TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM. LOW CLOUDS AND PATCHY FOG ACROSS MUCH OF THE FORECAST AREA EARLY THIS MORNING. WEAK SURFACE TROUGH THEN PUSHES SOUTH INTO THE WHICH SHOULD PUSH THE LOWER CLOUDS FURTHER SOUTH ACROSS THE REST OF THE AREA. MAIN SHORTWAVE TROUGH/VORTICITY MAXIMUM OVER NORTH CENTRAL IOWA MOVES ACROSS THE ILLINOIS/WISCONSIN BORDER TODAY AS SURFACE LOW OVER IOWA WEAKENS AS TROUGH MOVES ACROSS SOUTHERN LAKE MICHIGAN THIS AFTERNOON. BEST UPWARD VERTICAL MOTION WITH THIS FEATURE TRACKS ACROSS NORTHERN ILLINOIS AND FAR SOUTHERN WISCONSIN THIS MORNING THEN OFF TO LOWER MICHIGAN THIS AFTERNOON. NORTHEAST WINDS ON THE BACK SIDE OF THE TROUGH MAY BRING SOME LAKE ENHANCEMENT TO SOUTHEAST WISCONSIN...ALTHOUGH TEMP DIFFERENCE BETWEEN LAKE AND 850 MB IS ONLY AROUND 10 CELSIUS...NOT CONDUCIVE FOR ANY SIGNIFICANT LAKE SNOWS. LIGHT QPF OF AROUND 0.05 INCHES ARE POSSIBLE LATE TONIGHT INTO SUNDAY...HIGHEST IN THE SOUTHERN COUNTIES. USING AROUND A 15 TO 1 TO 17 TO 1 SNOW TO LIQUID RATIO...GET JUST OVER AN INCH OF SNOW IN THE SOUTH HALF...LOWER NORTH WITH A LITTLE MORE SOUTHEAST DUE TO LAKE ENHANCEMENT. KEPT LIKELY WORDING ESPECIALLY ACROSS THE SOUTHERN HALF OF COUNTIES...LOWER TO THE NORTH. MAIN MID LEVEL TROUGH AXIS STILL EXTENDS ACROSS THE FORECAST AREA TONIGHT...SO CLOUDS AND SOME VERY LIGHT SNOW SHOULD PERSIST. .SHORT TERM... MONDAY...FORECAST CONFIDENCE MEDIUM. WINDS WILL BECOME NORTHWEST THROUGH THE COLUMN BY MID MON MORNING...CUTTING OFF ANY LAKE EFFECT POTENTIAL. THERE IS A CONSISTENT SIGNAL IN THE MODELS OF SOME QVECTOR CONVERGENCE AND WEAK OMEGA WITHIN THE DENDRITE GROWTH ZONE /DGZ/ OVER SOUTHERN WI. TIMING OF THIS SIGNAL IS DIFFICULT...BUT POINTS MORE TOWARD THE AFTERNOON HOURS RATHER THAN THE MORNING HOURS. KEPT CHC POPS ALONG THE LAKE AND SLIGHT CHC POPS ELSEWHERE THROUGH THE DAY. IF ANY SNOW DOES FALL...MOISTURE IS MEAGER...SO UP TO 0.3 INCHES OF SNOW COULD POTENTIALLY FALL ON MON. FLURRIES SEEM LIKE A MORE LIKELY SCENARIO. MONDAY NIGHT AND TUESDAY... DRY AIR WILL FUNNEL QUICKLY INTO SOUTHERN WI WITH STRONG COLD AIR ADVECTION. A POTENT SHORTWAVE DROPPING DOWN ACROSS WI DURING THAT TIME WILL NOT HAVE ENOUGH MOISTURE TO WORK WITH TO PRODUCE ANY PRECIP...THEREFORE DRY FCST WITH SOME LOWER CLOUDS POSSIBLE. 925MB TEMPS WILL BE AROUND -16C TO -18C BY 12Z TUE...MIN TEMPS EXPECTED IN THE SINGLE DIGITS BELOW ZERO OR COLDER INLAND...DEPENDING ON CLOUD COVER...AND IN THE SINGLE DIGITS ABOVE ZERO NEAR THE LAKE. WINDS WILL BE GOING PRETTY STRONG OUT OF THE NORTHWEST ON TUE AND TEMPS ARE ONLY EXPECTED TO GET INTO THE SINGLE DIGITS ABOVE ZERO TO AROUND 12 NEAR THE LAKE. .LONG TERM... TUESDAY THROUGH SUNDAY...FORECAST CONFIDENCE MEDIUM TO HIGH. HIGH PRESSURE WILL SINK SOUTHWARD INTO THE MIDWEST ON WED. COLD AIR ADVECTION WILL CONTINUE WITH THE PERSISTENT NORTHWEST FLOW ACROSS THE UPPER MIDWEST. ECMWF DROPS A MORE POTENT SHORTWAVE ACROSS THE REGION WHILE THE GFS HAS A BROADER 500MB VORTICITY PATTERN. EITHER WAY...TOO DRY TO PRODUCE ANY SNOW. LATE WED NIGHT...SOME WEAK WARM AIR ADVECTION WILL BEGIN OVER SOUTHERN WI. ANOTHER SHORTWAVE IS EXPECTED TO DROP SOUTHEAST ACROSS THE UPPER MIDWEST ON FRI AT THE SAME TIME A RIGHT ENTRANCE REGION OF THE POLAR JET CROSSES OVERHEAD. THIS MAY GENERATE SOME LIGHT SNOW OR FLURRIES. BOTH THE ECMWF AND GFS FAVOR THIS WARM AIR ADVECTION AND WARMING TREND THROUGH THE WEEKEND...DESPITE MAJOR DIFFERENCES IN THE FORECAST UPPER AIR AND SURFACE WEATHER STRUCTURES. && .AVIATION... IFR CLOUDS AND PATCHY LIFR FOG ACROSS MUCH OF THE FORECAST AREA EARLY THIS MORNING. WEAK SURFACE TROUGH THEN PUSHES SOUTH INTO THE WHICH SHOULD PUSH THE IFR CLOUDS FURTHER SOUTH ACROSS THE REST OF THE AREA. MAIN SHORTWAVE TROUGH/VORTICITY MAXIMUM OVER NORTH CENTRAL IOWA MOVES ACROSS THE ILLINOIS/WISCONSIN BORDER TODAY AS SURFACE LOW OVER IOWA WEAKENS AS TROUGH MOVES ACROSS SOUTHERN LAKE MICHIGAN THIS AFTERNOON. BEST UPWARD VERTICAL MOTION WITH THIS FEATURE TRACKS ACROSS NORTHERN ILLINOIS AND FAR SOUTHERN WISCONSIN THIS MORNING THEN OFF TO LOWER MICHIGAN THIS AFTERNOON. NORTHEAST WINDS ON THE BACK SIDE OF THE TROUGH MAY BRING SOME LAKE ENHANCEMENT TO SOUTHEAST WISCONSIN...ALTHOUGH TEMP DIFFERENCE BETWEEN LAKE AND 850 MB IS ONLY AROUND 10 CELSIUS...NOT CONDUCIVE FOR ANY SIGNIFICANT LAKE SNOWS. MAIN MID LEVEL TROUGH AXIS STILL EXTENDS ACROSS THE FORECAST AREA TONIGHT...SO IFR/MVFR CLOUDS AND SOME VERY LIGHT SNOW SHOULD PERSIST. && .MARINE...MAIN SHORTWAVE TROUGH/VORTICITY MAXIMUM OVER NORTH CENTRAL IOWA MOVES ACROSS THE ILLINOIS/WISCONSIN BORDER TODAY AS SURFACE LOW OVER IOWA WEAKENS AS TROUGH MOVES ACROSS SOUTHERN LAKE MICHIGAN THIS AFTERNOON. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...13/MRC VERY SHORT TERM/AVIATION/MARINE...06/HENTZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 403 AM CST SUN FEB 6 2011 WIZ046-047-051-052-056>060-062>072-071015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 403 AM CST SUN FEB 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL REDUCE VISIBILITIES TO BELOW 1/2 MILE EARLY THIS MORNING. LIGHT SNOW WILL FALL ACROSS MUCH OF THE AREA AND WILL LIKELY CAUSE SOME SLIPPERY DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD CANADIAN AIR MASS WILL RETURN MONDAY NIGHT...LASTING THROUGH THE REST OF THE WORK WEEK. WIND CHILL TEMPERATURES WILL LIKELY REACH 15 TO 25 BELOW ZERO DURING THE LATE NIGHT AND INTO THE MORNING HOURS DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL REPORTS WOULD BE APPRECIATED. LMZ643>646-071015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 403 AM CST SUN FEB 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BRISK NORTHWEST WINDS AND HIGH WAVE HEIGHTS WILL RETURN LATE MONDAY NIGHT INTO TUESDAY. THESE WINDS AND WAVES MAY PREVAIL FOR MUCH OF THE NEW WEEK...AS A COLD CANADIAN AIR MASS PLUNGES INTO THE BADGER STATE. SMALL CRAFT ADVISORIES MAY BE NEEDED. MODERATE FREEZING SPRAY IS ALSO EXPECTED. HENTZ WWW.WEATHER.GOV/MKX
The national radar mosaic for the moment the first event began.
7 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2011Every state in 2011This day in weather historyWarnings in Wisconsin, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 286344, 286345, 286347, 286348, 286349, 286350, 286351.